Hail, Comanche
- When
- June 26, 3:46 PM CST
- Where
- Comanche County, 0.89 mi SE of Elgin
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.770, -98.280
A very moist airmass and slow moving storms led to a multi-day heavy rainfall event for much of the area. 6 to 8+ inches fell in a swath from southwest OK northeast along the I-44 corridor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A very moist airmass and slow moving storms led to a multi-day heavy rainfall event for much of the area. 6 to 8+ inches fell in a swath from southwest OK northeast along the I-44 corridor. Several storms also produced isolated severe weather with hail and strong winds reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 12:25 PM CST, 3 hours 21 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 125 PM CDT Sat Jun 26 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Sunday) Issued at 122 PM CDT Sat Jun 26 2021 Heavy rainfall and flooding remains the main impact in the short term. Overhead a longwave trough has been steadily pushing in while anomalously high moisture (PWATs up to 2 standard deviations above normal) flows over a stalling front. The front is expected to establish itself more or less along the I-44 corridor (reflected in our forecast with higher PoPs/QPF). Additional rainfall amounts of 2- 6 inches are possible over the next 24 hours as this pattern persists into tomorrow. A flood watch remains in effect through tomorrow afternoon. Decent instability (1000-2000 joules MUCAPE) will support a few strong to severe storms this afternoon (especially toward western north Texas), though deep level shear remains weak (30-35 knots). Day && .LONG TERM... (Sunday night through next Friday) Issued at 122 PM CDT Sat Jun 26 2021 Rainy continues to be the theme through the long term as the upper level low becomes cut off over / southwest of the Great Lakes region. Though there is some variation in the depth and positioning of the wobbling upper low, nearly all ensemble solutions keep daily rain chances in the forecast through next Friday (after that, there's differences in how soon the upper low departs). However, with the front washing out early next week, rainfall amounts will likely decrease some from what we're looking at in the short term. Under this pattern, skies will remain mostly cloudy and highs will be in the 80s (below average). Day && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Sat Jun 26 2021 Complicated forecast with tempo MVFR conditions as we heat up and get low cu development early in the forecast. Most locations expected to go to VFR by 20-22Z, but this could be short lived as convection could then initiate from southwest Oklahoma into central Oklahoma. Widespread TSRA expected once again toward and after 00Z especially across central and southwest Oklahoma terminals toward KSPS. Additional develop over western Texas is expected to move into the region late this evening and overnight, keeping MVFR/IFR conditions into tomorrow morning. && .UPPER AIR... Issued at 1239 PM CDT Sat Jun 26 2021 An Upper Air flight is planned for 19Z today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 79 68 80 / 90 60 60 70 Hobart OK 67 81 66 81 / 80 40 60 60 Wichita Falls TX 70 86 69 83 / 90 40 60 70 Gage OK 65 83 65 81 / 30 10 30 40 Ponca City OK 68 80 68 82 / 80 60 40 60 Durant OK 73 88 70 85 / 30 40 50 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Sunday afternoon for OKZ004>042-044>046. TX...Flood Watch through Sunday afternoon for TXZ083>090. && SHORT TERM...14 LONG TERM....14 AVIATION...11
Hazardous Weather Outlook National Weather Service Norman OK 1236 PM CDT Sat Jun 26 2021 OKZ004>048-050>052-TXZ083>090-271745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1236 PM CDT Sat Jun 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight risk for severe thunderstorms today from central toward southwestern Oklahoma and adjacent parts of northern Texas. Most of these would occur this afternoon and evening. Large hail and damaging winds are both possible. .Heavy Rainfall... There is a moderate risk for flash flooding along a wide swath surrounding I-44 all across central and southwestern Oklahoma and southwestward into northern Texas. Two to four inches of rain has already fallen across portions of central Oklahoma, and three to six inches of additional rainfall is expected in this region before sunrise Sunday. A flood watch remains in effect. .DAYS TWO THROUGH SEVEN...Sunday through Thursday... .Thunderstorms... Thunderstorm chances will continue through Thursday. .Heavy Rainfall... Heavy rainfall is likely into the daytime Sunday. A flood watch is in effect through Sunday afternoon for the same areas as mentioned above. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 336 PM CDT Sat Jun 26 2021 OKZ038-262100- Comanche OK- 336 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northern Comanche County Until 400 PM CDT... AT 330 PM CDT, a thunderstorm with a wall cloud was reported near Cache, moving northeast at 10 MPH. Organized storm rotation was not detected, but brief funnels may occur with the thunderstorm. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Northwestern Lawton, Cache, Elgin, Fletcher, Medicine Park, Meers, Lake Lawtonka, Fort Sill, southern Lake Ellsworth, Wichita Mountains Wildlife Refuge, Mount Scott, Doris Campground and The Visitor Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3452 9864 3467 9875 3484 9874 3481 9816 TIME...MOT...LOC 2030Z 240DEG 8KT 3464 9862 Mahale
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 353 PM CDT Sat Jun 26 2021 OKZ034-036-262130- Greer OK-Jackson OK- 353 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and north central Jackson Counties Until 430 PM CDT... AT 348 PM CDT, a strong thunderstorm was located 4 miles northeast of Duke, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Altus, Blair, Martha, Altus Air Force Base, Duke and Hester. PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3462 9957 3473 9959 3486 9932 3464 9925 TIME...MOT...LOC 2048Z 262DEG 11KT 3469 9949 Mahale
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 356 PM CDT Sat Jun 26 2021 OKZ036-TXZ083-262130- Jackson OK-Hardeman TX- 356 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson and central Hardeman Counties Until 430 PM CDT... AT 355 PM CDT, a strong thunderstorm was located 6 miles northeast of Goodlett, moving east at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Eldorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3434 9985 3443 9984 3450 9963 3434 9967 TIME...MOT...LOC 2055Z 265DEG 8KT 3440 9980 Mahale
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
400 PM CDT Sat Jun 26 2021
OKZ038-262130-
Comanche OK-
400 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR northern Comanche County Until
430 PM CDT...
AT 358 PM CDT, a strong thunderstorm was located over eastern Fort
Sill, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Northern Lawton, Cache, Elgin, Medicine Park, Fort Sill, Lake
Lawtonka, Lake Ellsworth, southeastern Wichita Mountains Wildlife
Refuge, Mount Scott and The Visitor Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3486 9842 3485 9837 3478 9823 3467 9816
3459 9852 3466 9871
TIME...MOT...LOC 2058Z 254DEG 8KT 3470 9849
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
417 PM CDT Sat Jun 26 2021
OKZ035>037-262145-
Kiowa OK-Tillman OK-Jackson OK-
417 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kiowa...northwestern
Tillman and northeastern Jackson Counties Until 445 PM CDT...
AT 415 PM CDT, a strong thunderstorm was located 4 miles west of
Altus, moving east at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Altus, Olustee, Martha, Friendship, Altus Air Force Base and
Humphreys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3473 9945 3472 9944 3473 9944 3478 9913
3452 9915 3456 9951
TIME...MOT...LOC 2115Z 266DEG 12KT 3465 9940
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
427 PM CDT Sat Jun 26 2021
OKZ027-038-039-262215-
Grady OK-Stephens OK-Comanche OK-
427 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Grady...northwestern
Stephens and northeastern Comanche Counties Until 515 PM CDT...
AT 426 PM CDT, a strong thunderstorm was located over eastern Fort
Sill, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Elgin, Sterling, eastern Fort Sill and Central High.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3464 9837 3478 9838 3485 9804 3471 9799
3458 9802
TIME...MOT...LOC 2126Z 265DEG 13KT 3470 9828
MahaleThe Altus AFB radar (KFDR), 78 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
12 flood, 5 flash flood, 2 hail, 2 thunderstorm wind. Local standard time, as filed.
Measured with handheld anemometer. Also, various small limbs and shingles scattered throughout the neighborhood.
Several inches of water reported flowing across I-44.
Multiple stalled cars from flooded roadways.
Multiple intersections closed in town with one water rescue performed. Some apartments evacuated due to high water.
Overflown lake at the myriad botanical gardens resulted in temporary closure of lower level.
Twitter photo with water over roadways and getting close to homes.
Parts of 3510 road near Stroud are flooded or washed away, impassable.
North Canadian river flooding causing 2-3 feet of water over the roadway at NE 122ND street and north Westminster.
Vehicle underwater at Railroad and Bishop road.
Portion of a road washed away on a street north of 1st street.
Garden village neighborhood off of NE Rogers Lane being evacuated due to rising flood waters.
Moving water reported over roadway near the intersection of Fox hollow and Memorial road.
Highway 33 is blocked off from a few miles east and west of Kingfisher.
Broadcast media live coverage of a water rescue. The water was up past the tires on a truck.
Six to eight inches of fast moving water over the road at 24th and Lamar by Riverwind casino.
Six to eight inches of water crossing the roads in town at several locations.
Neighborhood streets with several inches of water across the road, some spots with close to 6 inches of standing water over the road.
Several reports of flash flooding across the county with road closures on Highway 18 north/south out of Chandler and at Highway 66/177.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968553, 968554, 968588, 968590, 968593, 968594, 968695, 968703, 968704, 968709, 968715, 968725, 968731, 969118, 969120, 969123, 969127, 969128, 969130, 969131, 969132.